Study sets, textbooks, questions
Upgrade to remove ads
Chapter 25 Pretest
Terms in this set (28)
When determining what effects a patient is experiencing from exposure to a poison during the secondary assessment, bear in mind that difficulty breathing, coughing, and hoarseness are signs of:
Methamphetamines have what effect on the body?
You are caring for a 29-year-old female patient who is unconscious and who has reportedly overdosed on heroin. You should be alert for:
respiratory arrest or cardiac arrest.
You and your crew are treating a young female who was found unconscious in her kitchen near the back door. After a few minutes of caring for her, you feel lightheaded and dizzy. You and your crew all report the onset of headaches and some nausea. What should you do?
Retreat immediately to fresh air, taking the victim with you.
You respond to a shopping mall, where you find a 13-year-old male unconscious on the floor. His friends tell you that he was "huffing." He is breathing about six times a minute, with a pulse of 50. What should be your first course of action?
Perform a primary assessment and provide basic life support measures if required.
If a poison is absorbed, it is:
taken into body through unbroken skin
Which of the following is the EMT's priority in the primary assessment of a patient who has been poisoned?
Treat immediate life threats.
You are treating a patient who has inhaled a poison. Based on your findings in the primary assessment, you have inserted a nasopharyngeal airway and have begun high-concentration oxygen via nonrebreather mask.Next, you should:
gather the patients history, take vital signs, and expose the chest for auscultation
A patient who has "huffed" a volatile chemical is likely to experience:
an initial rush followed by depression of the central nervous system.
Poor nutrition and GI bleeding are common complications of:
For a patient with a known ingestion of an acid substance, you should immediately:
contact medical control or a poison control center
The first thing you should do when treating a patient who has absorbed poison is:
take standard precautions
Your unit has been called to the scene of a suspected overdose. When you arrive, the patient seems calm. As you perform your assessment, however, he becomes progressively more agitated. Eventually, he begins taking swings at you and threatens to cut you with a piece of broken glass. What is your best response?
Move a safe distance away from the patient and call law enforcement.
if you think you detect the smell of alcohol on a patient's breath, then:
you should ensure the smell isn't actually an acetone smell.
Your partner is reviewing the actions of activated charcoal. You tell him that activated charcoal:
adheres to many poisons, reducing absorption by the body
A sign of alcohol withdrawal is:
What is the legal use of an opioid?
Relief of pain
Which of the following actions is the most important choice for a patient suffering from inhaled poisoning?
Administer high-concentration oxygen as soon as it is safely possible to do so.
Chronic alcohol abusers often have deranged:
blood sugar levels
By which route are intravenous drugs abused?
Poisons that enter through the eye should be treated by:
flushing with clean water
What type of poison is swallowed?
You face a situation in which a victim of chlorine gas poisoning is still conscious but is lying on the ground, and the area surrounding him is contaminated with chlorine gas. Neither you nor your partner has protective equipment suitable to this situation. What is your best course of action?
Summon specially trained personnel wearing appropriate protective gear to rescue the victim while you try to coax the patient out of the contaminated area.
You have just arrived at the scene of a patient who has reportedly ingested an unknown chemical at an industrial site. You find the patient to be unconscious and not breathing. Recognizing the importance of the absence of breathing, you should immediately:
ventilate the patient using a bag valve mask while ensuring the airway is clear and patent
Activated charcoal is only indicated for patients who have been exposed to poisons via the:
Which of these questions is the most relevant when determining how long an ingested poison has been in the system?
When did the poisoning occur?
Improperly prepared foods are an example of poison that is:
A substance that will neutralize a poison or its effects is called:
Additionally, the PN recognizes that which trait of the urine is consistent with the presence of jaundice?
What are symptoms of cardiovascular shock?
What is the prognosis for AV?
What are the layers of the intestine (inner to outer)?
Other sets by this creator
Chapter 39 Chapter test
Chapter 40 Chapter test
Chapter 40 Post Test
Chapter 40 Pre test
Other Quizlet sets
Unit 6 Topic Q's
Fermented Food Macro
permit test 2